# SDR DL73K021178

- Difficulty date: October 8, 2002
- Submitted: October 22, 2002
- Operation: Air carrier
- Aircraft: N244WA
- Make and model: Boeing 737247
- Aircraft serial: 23518
- Aircraft time: 44,391 hours, 33,537 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Gasper Fan
- Part number: 214991949
- Part serial: AA2526
- Condition: Failed
- Location: Cargo Bay
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON ARRIVAL PBI CREW OFF FLT 2309 REPORTED UNIDENTIFIABLE ODOR THROUGHOUT THE AIRCRAFT.  AIRCRAFT WAS CARRYING HUMAN REMAINS, AND CREW SUSPECTED THIS TO BE THE SOURCE OF THE ODOR.  BOTH MTC AND GROUND CREW INSPECTED CARGO COMPARTMENTS AND FOUND CLEAN.  GRD CREW REPORTED REMAINS WERE LOADED PER DELTA STANDARDS, AND NO LEAKS WERE NOTED.  CREW REFUSED FLIGHT.  MTC REPLACED GASPER FAN AND AIRED CABIN.  REMOVED FAN BEARINGS WERE FOUND TO BE WORN AND FAN SMELLED OF BURNING INSULATION.
